MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U41502H22
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 06/2022).
 
Event or Problem Description
It was reported that during a procedure, the pta balloon allegedly balloon busted while inflating.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta catheter has returned for evaluation.On the visual evaluation of the device, the device appeared bloody, no kinks noted on the catheter.No specific anomalies noted.During the functional evaluation of the device, the guide wide lumen was flushed, and an in-house guide wire has inserted through the distal tip and exited without any issue.On further the balloon was inflated with an in-house presto inflation device, during the inflation water leaked form the balloon.Under microscopic evaluation of the balloon, a longitudinal rupture was noted.Therefore, the investigation for the reported balloon rupture has confirmed as the water leaks from the rupture, when the balloon inflated due to the longitudinal balloon rupture noted on the device which returned for evaluation.A definitive root cause for the balloon rupture could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 06/2022), g3.H11: e1(initial reporter phone ), h6 (method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly bursted while inflating.There was no reported patient injury.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11559125
Report Number2020394-2021-00642
Device Sequence Number19957543
Product Code LIT
UDI-Device Identifier00801741053658
UDI-Public(01)00801741053658
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H22
Device Catalogue NumberU41502H22
Device Lot NumberCMDU0157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;